MAUDE Adverse Event Report: ARTHREX, INC. BIOSYNC EVANS WEDGE, 20 X 20 X 6.5 MM; BONE WEDGE

ARTHREX, INC. BIOSYNC EVANS WEDGE, 20 X 20 X 6.5 MM; BONE WEDGE
Model Number BIOSYNC EVANS WEDGE, 20 X 20 X
Health Effect - Clinical Code Pain (1994)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, it was reported by a legal representative via email that a patient had a right ankle reconstruction surgery which occurred in (b)(6) on (b)(6) 2017.During surgery, an arthrex evans biosync wedge was placed inside the ankle; however, the exact material and batch number are unknown at this time.The surgery was without complication and patient had a normal course of treatment and recovery post-operatively.In (b)(6) 2020, patient began to experience persistent pain to her right ankle and under went a revision surgery on (b)(6) 2021 to remove the hardware.During the procedure, surgeon found multiple metal fragments embedded in the patient's tendon.Further, surgeon also found that the anterior process was avascular, disintegrating, and that there was subsidence of the arthrex metallic wedge.Additional information received 12/2/2021: device part number is ar-8942w-2006 biosync evans wedge from batch number 4211.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the part had fractured into several pieces.However, without the return of the device, further investigation cannot be performed.The root cause of the reported failure mode is undetermined.

Brand Name
BIOSYNC EVANS WEDGE, 20 X 20 X 6.5 MM
Common Device Name
BONE WEDGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13060625
Report Number1220246-2021-04159
Device Sequence Number3888474
Product Code PLF
UDI-Device Identifier00888867202801
UDI-Public00888867202801
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIOSYNC EVANS WEDGE, 20 X 20 X
Device Catalogue NumberAR-8942W-2006
Device Lot Number4211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown